May 04, 2011

Is this chemo combo making me stupid?

Okay, maybe I've overdone it the past few days. I had evening activities Tuesday and Wednesday (and more on Thursday and Friday). I'm trying to live my life -- stay connected, run errands, meet a friend for lunch. But I feel as though this Abraxane/Avastin combo makes me both stupid and tired, as though I am running at 50% of normal.

Stupidity

At last night's meeting I had some trouble making coherent sentences. My typing has been a little incoherent, so I've had to redo most of my computer interactions. At rehearsal tonight, I had difficulty concentrating on song words, even for the songs I know by heart.

Fatigue

It seems like I am tired all the time. Not necessarily sleepy at bedtime, but constantly run down. Last night I was so tired I stumbled around the house, trying to get ready for bed, but I couldn't fall asleep. (And then I had massive foot cramps every hour, all night long. Okay, maybe lack of sleep is affecting me too.) I hit a wall this afternoon at 3 PM and fell sound asleep on the sofa.

And Monday's was only the first dose of this chemo combo.

4 comments:

  1. I claim chemo brain even though I am three years out of treatment. I think it killed off brain cells. Fatigue is hard to cope with as well. You have my sympathy on both. But for foot cramps, mine are greatly reduced since I started stretching out my calf muscles every day. Good luck!

    ReplyDelete
  2. I'm not anywhere near a chemo room, but I am working very hard in school and working a 33 hour work week for the forseeable future. I wake up in the night with a jerk (no. Not Tim.) I jerk awake, and I frantically sort through assignments in my head sure that I've forgotten something (which I haven't). I'm getting tireder and tireder. Yesterday in class, I was trying to formulate an answer, and I couldn't. I knew what I meant, but I could not say it.

    What I am trying to say is that fatigue will do that, regardless of the cause. What I will pray for is that your body will adjust to the new chemo regime, and with a little nap, your words will flow again.

    ReplyDelete
  3. Jill.....I started on Abraxane back in February, and I've definitely noticed a cognitive impairment aka chemobrain. I'm finding blogging to be so much harder as a result. Have trouble finding the right words, and stringing the sentences together. And typing too, I am quite often missing words out of the sentences so I have to keep rereading over and over. And my short-term memory is totally shot. You're not imagining it. Fatigue is an issue for me too.

    ReplyDelete
  4. Anonymous9:40 AM

    Ten years out from treatment, my partner claims she still has job security as my translator. While in treatment, I would get leg and foot cramps that would send body parts off in directions I didn’t know were possible. I still keep a bottle of Canada Dry’s Tonic Water (with quinine) at the head of the bed for the cramps that still occasionally happen. As partner says “Cancer: the gift that keeps on giving.”

    With all the confidence that you’ll get through this,
    Betty Johanna

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!